Alert archive / Tennessee / Special Weather Statements in 2013
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 17, 2013, 1:21 AM CDT for Cheatham County, Dickson County, Robertson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2013, 1:21 AM CDT (06:21 UTC)
- Expired
- Aug 17, 2013, 2:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
Counties Cheatham County, TN, Dickson County, TN, Robertson County, TN
The radar
The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589
WWUS84 KOHX 170621
SPSOHX
SPECIAL WEATHER STATEMENT...CORRECTED STORM MOTION
NATIONAL WEATHER SERVICE NASHVILLE TN
121 AM CDT SAT AUG 17 2013
TNZ006>008-025>027-170700-
CHEATHAM-DAVIDSON-DICKSON-MONTGOMERY-ROBERTSON-SUMNER-
121 AM CDT SAT AUG 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
MONTGOMERY...ROBERTSON AND SUMNER COUNTIES...
AT 113 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SCATTERED THUNDERSTORMS...WITH HEAVY DOWNPOURS AND GUSTY
WINDS...ALONG A LINE EXTENDING FROM GOODLETTSVILLE TO ASHLAND CITY
TO 7 MILES NORTHWEST OF WHITE BLUFF TO DICKSON...MOVING NORTHWEST AT
15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE JOELTON...RIDGETOP...SPRINGFIELD
MILLERSVILLE...CHARLOTTE...ASHLAND CITY...GOODLETTSVILLE...BEAMAN
PARK AND WHITES CREEK.
WIND GUSTS TO AROUND 30 MPH ARE EXPECTED WITH SOME OF THESE
STORMS...AND HEAVY DOWNPOURS WILL LIKELY CAUSE PONDING OF WATER IN
LOW LYING AREAS.
LAT...LON 3630 8665 3619 8705 3608 8742 3637 8753
3657 8681
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 16, 11:26 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 16, 11:26 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1126 PM CDT FRI AUG 16 2013 .UPDATE...FOR 06Z AVIATION FORECAST && .AVIATION... ISOLATED PIN-HEAD SHOWERS HAVE BEEN WORKING SLOWLY TOWARD THE NORTHWEST ACROSS MIDDLE TENNESSEE. WATER VAPOR SHOWING A TWIST IN THE CLOUDS AT LATE EVENING OVER THE BOOTHEEL OF MISSOURI NEAR LOW CENTER WITH INVERTED SURFACE TROUGH AXIS RUNNING UP ALONG THE TENNESSEE RIVER INTO FAR WESTERN KENTUCKY. AIR MASS HAS DESTABLIZED THROUGH THE MID-LEVELS THIS EVENING HELPING TO MAINTAIN SHOWER ACTIVITY AFTER SUNDOWN. EXPECT THIS WILL BE THE CASE THROUGH THE OVERNIGHT WITH WESTERN AREAS BEING AFFECTED THE MOST. WITH DIURNAL HEATING ON SATURDAY EXPECT TO SEE SHOWERS AND ISOLATED THUNDERSTORM COVERAGE INCREASE DURING THE DAY. WILL KEEP VICINITY SHOWERS GOING THROUGH THE OVERNIGHT HOURS AND DURING THE DAY ON SATURDAY. COULD SEE LATE NIGHT MVFR FOG DEVELOP AT TERMINALS. BOYD && .PREV DISCUSSION... /ISSUED 827 PM CDT FRI AUG 16 2013/ UPDATE... RADAR THIS EVENING SHOWS ISOLATED SHOWERS CONTINUE ALONG AND NORTH OF A LINE FROM CAMDEN TO MCMINNVILLE. GUIDANCE INDICATES AS UPPER LEVEL LOW TROUGH CONTINUES TO STRENGTHEN OVERNIGHT...ISOLATED TO WIDELY SCATTERED SHOWERS WILL REMAIN POSSIBLE. WILL MAINTAIN INHERITED LOW POPS THROUGH THE NIGHT WITH HIGHEST POPS IN WESTERN ZONES CLOSER TO UPPER LOW CENTER. OTHERWISE...00Z OHX SOUNDING SHOWS A CONTINUED MOISTENING TREND WITH A PWAT NOW UP TO 1.35 INCHES. SURFACE DEWPOINTS ALSO MUCH HIGHER THAN THIS TIME YESTERDAY IN THE MID TO UPPER 60S...AND MADE ADJUSTMENTS TO GRIDS BASED ON CURRENT OBS. WITH WIDESPREAD CLOUD COVER AND PLENTIFUL LOW LEVEL MOISTURE...LOW TEMPS TONIGHT LOOK A TAD ON THE COOL SIDE AND NUDGED THEM UP SLIGHTLY. CLOUD COVER SHOULD ALSO KEEP FOG SPARSE DESPITE THE LOW DEWPOINT DEPRESSIONS. OTHER THAN THAT...MADE SOME MINOR TWEAKS TO DEWPOINTS BUT NO OTHER CHANGES. SHAMBURGER PREV DISCUSSION... /ISSUED 651 PM CDT FRI AUG 16 2013/ UPDATE...FOR 00Z AVIATION FORECAST AVIATION... UPPER TROUGH DEPICTED QUITE WELL BY THERMAL FIELD EXTENDING DOWN THROUGH THE OZARKS WITH 65 KNOT UPPER JET RUNNING FROM LOWER MISSISSIPPI VALLEY UP ALONG THE OHIO RIVER. GOOD TWIST IN WATER VAPOR OVER CENTRAL ARKANSAS. AT THE SURFACE AN INVERTED TROUGH EXTENDS FROM LOWER MISSISSIPPI VALLEY ACROSS THE TENNESSEE VALLEY. ALL IN ALL LOOKING FOR UNSETTLED WEATHER HERE IN THE MID STATE NEXT 24 HOURS AND BEYOND AS PATTERN WILL CHANGE LITTLE. SOME LATE NIGHT MVFR CONDITIONS DUE TO FOG CAN BE EXPECTED. LOOK FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AS WE GO THROUGH THE WEEKEND. BOYD PREV DISCUSSION... /ISSUED 343 PM CDT FRI AUG 16 2013/ DISCUSSION... RADAR SHOWING LIGHT SHOWER DEVELOPMENT ACROSS MAINLY WESTERN PORTIONS OF THE MID STATE. THIS IS IN RESPONSE TO A DEVELOPING UPPER TROUGH. THE TROUGH AXIS IS JUST WEST OF THE MS RIVER WITH DESCENT PVA LOCATED JUST EAST OF THAT AXIS. FURTHERMORE...A WEAK SFC BOUNDARY STRETCHES FROM NRN MS THROUGH THE MID STATE. FOGWISE...IT DOES LOOK AS THOUGH REDUCED VSBYS ARE POSSIBLE THE NEXT 2 OVERNIGHTS. HOWEVER...I EXPECT VALUES OF LESS THAN 1SM FOR ISOL AREAS ONLY. THUS...WILL KEEP FOG OUT OF THE FORECAST FOR NOW. OTHERWISE...FOR THE UPCOMING FORECAST...THE AFOREMENTIONED UPPER TROUGH WILL CONTINUE TO AMPLIFY AND WILL ACTUALLY CUT OFF ON SATURDAY. THUS...MOISTURE WILL CONTINUE TO INCREASE BUT OVERALL DYNAMICS WITH THE FEATURE ARE GENERALLY WEAK. SO...THIS ALL EQUATES TO A CONTINUING CHANCE OF SHOWERS AND PERHAPS A TSTM OR TWO. CAPE VALUES REALLY DO NOT RECOVER UNTIL SUNDAY. RAIN AMOUNTS WILL BE ON THE LIGHT SIDE. THE FORECAST FOR THE NEAR TERM WILL INCLUDE GENERALLY 20-40 PERCENT CHANCES OF SHOWERS. FOR THE NEAR TERM TEMPS...VALUES WILL REMAIN BELOW NORMAL. MIN TEMPS WILL INCREASE GRADUALLY EACH DAY AS MORE IN THE WAY OF HUMIDITY RETURNS. IN THE EXT FCST...THE CLOSED UPPER LOW WILL LIFT OFF TO THE NORTHEAST BY MONDAY. UPPER RIDGING WILL BUILD ACROSS THE SOUTHWESTERN U.S. AND WE WILL ALSO SEE THE REEMERGENCE OF THE BERMUDA HIGH. THIS WILL LEAVE TN IS A SOMEWHAT WEAKER AREA OF HIGH PRESSURE ALOFT. THIS EQUATES TO A MORE TYPICAL AUGUST PATTERN. WILL THEREFORE INCLUDE 20-30 PERCENT CHANCES OF AFT AD EVE SHOWERS AND TSTMS EACH DAY. FOR THE EXT TEMPS...EARLY IN THE EXT WE WILL SEE NEAR NORMAL TEMPS. BUT...BY THE END OF THE EXTENDED(THU AND FRI) TEMPS WILL CLIMB TO A FEW DEGREES ABOVE NORMAL...LOWS NEAR 70 HIGHS LOWER 90S. VERSUS THE MEX...NO MAJOR DEVIATIONS INCLUDED. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Aug 16, 5:36 AM CDT, 19 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 536 AM CDT FRI AUG 16 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-171045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 536 AM CDT FRI AUG 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 19
In the hours before
Special weather statement, Aug 17, 1:19 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
119 AM CDT SAT AUG 17 2013
TNZ006>008-025>027-170700-
CHEATHAM-DAVIDSON-DICKSON-MONTGOMERY-ROBERTSON-SUMNER-
119 AM CDT SAT AUG 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
MONTGOMERY...ROBERTSON AND SUMNER COUNTIES...
AT 113 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SCATTERED THUNDERSTORMS...WITH HEAVY DOWNPOURS AND GUSTY
WINDS...ALONG A LINE EXTENDING FROM GOODLETTSVILLE TO ASHLAND CITY
TO 7 MILES NORTHWEST OF WHITE BLUFF TO DICKSON...MOVING NORTHEAST AT
15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE JOELTON...RIDGETOP...SPRINGFIELD
MILLERSVILLE...CHARLOTTE...ASHLAND CITY...GOODLETTSVILLE...BEAMAN
PARK AND WHITES CREEK.
WIND GUSTS TO AROUND 30 MPH ARE EXPECTED WITH SOME OF THESE
STORMS...AND HEAVY DOWNPOURS WILL LIKELY CAUSE PONDING OF WATER IN LOW
LYING AREAS.
LAT...LON 3630 8665 3619 8705 3608 8742 3637 8753
3657 8681
19Special weather statement, Aug 17, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED STORM MOTION
NATIONAL WEATHER SERVICE NASHVILLE TN
121 AM CDT SAT AUG 17 2013
TNZ006>008-025>027-170700-
CHEATHAM-DAVIDSON-DICKSON-MONTGOMERY-ROBERTSON-SUMNER-
121 AM CDT SAT AUG 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
MONTGOMERY...ROBERTSON AND SUMNER COUNTIES...
AT 113 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SCATTERED THUNDERSTORMS...WITH HEAVY DOWNPOURS AND GUSTY
WINDS...ALONG A LINE EXTENDING FROM GOODLETTSVILLE TO ASHLAND CITY
TO 7 MILES NORTHWEST OF WHITE BLUFF TO DICKSON...MOVING NORTHWEST AT
15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE JOELTON...RIDGETOP...SPRINGFIELD
MILLERSVILLE...CHARLOTTE...ASHLAND CITY...GOODLETTSVILLE...BEAMAN
PARK AND WHITES CREEK.
WIND GUSTS TO AROUND 30 MPH ARE EXPECTED WITH SOME OF THESE
STORMS...AND HEAVY DOWNPOURS WILL LIKELY CAUSE PONDING OF WATER IN
LOW LYING AREAS.
LAT...LON 3630 8665 3619 8705 3608 8742 3637 8753
3657 8681
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 1:19 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Robertson | 41 min |
Nearby
Special Weather Statements in Tennessee, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.